MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD WHITE
Model Number 48360W-10
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 07/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive a da vinci product to perform failure analysis.
 
Event or Problem Description
It was reported that during a da vinci-assisted gastric bypass (roux-en-y) surgical procedure, the sureform 60 stapler partially fired a white reload which resulted in a tissue push event with slightly torn tissue.The customer stated malformed staples were observed.The procedure was completed as planned.Intuitive surgical, inc.(isi) attempted follow-up to obtain additional information.However, no further details have been received as of the date of this report.
 
Additional Manufacturer Narrative
Updated fields: d9, h3, annex codes b, c and d.Device evaluation: the sureform 60 white reload was analyzed and found to have cartridge damage at the midpoint of the reload.A part of the cartridge was severed where it surrounds the pusher pocket.There was also damage to the pushers; two pushers were found to be damaged at the site of the cartridge damage.The knife was inspected, and there was no damage found.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.A review of the site's system logs for the reported procedure date revealed there were no related system errors to have occurred during the surgical procedure that would have likely caused or contributed to the reported complaint.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Updated fields: h2, h6 and h11.Additional device evaluation: initial findings were partially confirmed.Stapler logs show 1 firing with a white reload during the procedure, that was successfully completed.The completion percentage in the logs aligns with the forward progress of the shuttle on the returned reload.All pushers appear to have been deployed, as the shuttle ramps had reached the distal end.The reload was found with a lodged blue component pushing up through the reload surface at approximately 5 staple rows from the distal end, on the right side.The reload was provided to manufacturing and design engineering for further investigation into the origin of the lodged component.The reload was disassembled and internal components inspected.The lodged component was removed and appears to be excess pusher material.The excess material does not appear to be a finished pusher component.The pusher piece was not connected to any other pushers.There are no missing pushers from any of the pockets, indicating that the material is not a dislodged or broken piece, but excess material.The reload blade was inspected and found to have damage on the top edge of the blade.Additionally, the top of the shuttle ramps appeared scuffed from pressure and friction.It does not appear that the knife interacted with the lodged piece, indicating that the damage to the cutting edge is not likely related to either the surface damage of the cartridge, nor the lodged component.As the shuttle ramps move forward during the firing to deploy the pushers, damage in the form of scuffing on the top of the shuttle ramps is potentially related to the lodged component.It is possible that the lodged component was pushed up through the reload surface due to interaction with the reload shuttle.The force of the lodged component likely damaged the nearby pushers.Shuttle and pusher damage will be attributed to the components' susceptibility to damage.The cartridge material near the lodged component was broken as a result of the lodged component.The orientation of the damage suggests the lodged component was pushed up through the cartridge surface, rather than pushed down.No other damage to additional components was observed.Further investigation was unable to establish how this excess material was inside of the reload during the firing, as final vision images confirmed one staple and one pusher were installed within each pocket during the assembly process.Manufacturing images were reviewed, and no issues were identified.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22736792
Report Number2955842-2025-33110
Device Sequence Number21108157
Product Code GDW
UDI-Device Identifier10886874113827
UDI-Public(01)10886874113827(10)K12250227
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other,Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360W-10
Device Catalogue Number48360W
Device Lot NumberK12250227
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer08/11/2025
10/22/2025
Initial Report FDA Received Date08/07/2025
Supplement Report FDA Received Date09/05/2025
11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2022-02-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexFemale
Patient Weight89 KG
Patient EthnicityHispanic